Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: neuroleptic induced dysphoria Christ_empowered

Posted by SLS on November 29, 2017, at 13:18:54

In reply to neuroleptic induced dysphoria, posted by Christ_empowered on November 29, 2017, at 10:16:07

> has anyone experienced this? Now that my abilify has been lowered to 20mgs/day, I'm beginning to wonder if my "depression" was exacerbated by an excessive dose of tranquilizer. Oh well. Live and learn.
>
> The going assumption seems to be that excessive doses of the old drugs are bad and can indeed cause dysphoria, but the new drugs are helpful for mood and such.
>
> I'm not so sure its quite that simple, so...have any of you had experiences with this?
>
> Thanks. :-)

I find Abilify to be phasic as an antidepressant for me.

5 mg/day = No improvement
10 mg/day = Mild improvement
15 mg/day = Maximal improvement
20 mg/day = Dysphoria

I repeated a taper and titration several times to determine this. This might possibly be explained by taking into account the behavior of Abilify as a partial agonist of dopamine receptors. You might want to investigate Saphris (asenapine). It has antidepressant effects without being a DA partial agonist. Another idea is to try Rexulti(brexpiprazole). Rexulti, like Abilify, is a DA partial agonist, but it is less potent at D3 receptors. Psychosis is probably generated in the striatum, where D2 receptors predominate. I'm thinking that D3 receptors in the nucleus accumbens and amygdala play a greater role in mood. The ratio of binding affinities of D3/D2 receptors is probably what is important. I'm also thinking that the relative binding affinities of these drugs to presynaptic versus postsynaptic receptors figures in here somewhere. The activity of the two partial agonists is dependent upon synaptic dopamine concentrations. The higher the concentration, the more the drugs function as antagonists. The more I think about it, the more I appreciate the complexity of how DA receptor partial agonists work to modulate DA circuitry.

Uses versus dosage:

Depression = Low dosage
Mania = Moderate dosage
Schizoid psychosis = High dosage

Have you ever tried Navane (thiothixene)? I'm curious as to how you reacted to it. Did it help in any way? If schizoid psychosis is a component of your condition, you might use one drug for the psychosis and another for negative symptoms or depression. You could avoid the need for high dosages of Abilify or switch from Abilify to Saphris. I have seen this strategy work before.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1096094
URL: http://www.dr-bob.org/babble/20161215/msgs/1096096.html